Alert archive / Kentucky / River Flood Warnings in 2009

River Flood Warning 13, NWS Jackson, KY

May 9, 2009Owsley County, Kentucky

NWS Jackson, KY issued this river flood warning at May 9, 2009, 12:11 AM EDT for Owsley County, Kentucky. It took effect at May 9, 2009, 6:50 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 12:11 AM EDT (04:11 UTC)
In effect from
May 9, 2009, 6:50 AM EDT
Expired
May 9, 2009, 1:31 PM EDT
In force
7 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Kentucky River at Booneville (BOOK2). The gauge peaked at 27.96 ft at May 9, 2009, 7:00 AM EDT.

actionminormoderate10203005/0905/10
Action stage
21.5 ft
Minor stage
27 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03281500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KJKL 090411
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
1211 AM EDT SAT MAY 09 2009

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE

.HEAVY RAINFALL WILL CAUSE PORTIONS OF THE KENTUCKY RIVER TO OVERFLOW
ITS BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM SATURDAY.

&&

KYC189-091611-
/O.NEW.KJKL.FL.W.0013.090509T1140Z-090509T1814Z/
/BOOK2.1.ER.090509T1140Z.090509T1200Z.090509T1214Z.NO/
1211 AM EDT SAT MAY 09 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 11PM FRIDAY THE STAGE WAS 22.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AT 8 AM SATURDAY...
  AND WILL CREST AT A STAGE OF 27.1 FEET AT 9 AM SATURDAY.
* AT 27.0 FEET...LOW LYING AREAS FLOOD
* THIS CREST COMPARES TO A PREVIOUS CREST OF 29.0 FEET ON DECEMBER 14
1956.

$$
2 follow-up statements
000 
WGUS83 KJKL 091053
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 AM EDT SAT MAY 09 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE 

.HEAVY RAINFALL WILL CAUSE PORTIONS OF THE KENTUCKY RIVER TO OVERFLOW 
ITS BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 12 PM.

&&

KYC189-092253-
/O.EXT.KJKL.FL.W.0013.090509T1050Z-090510T0343Z/
/BOOK2.1.ER.090509T0958Z.090509T1800Z.090509T2143Z.NO/
653 AM EDT SAT MAY 09 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 6AM SATURDAY THE STAGE WAS 27.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CREST AT A STAGE OF 30.6 FEET AT 2 PM
  SATURDAY. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 30.1 FEET ON MAY 28 2004.

$$

GEOGERIAN
000 
WGUS83 KJKL 091731
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
131 PM EDT SAT MAY 09 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE

.THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE CRESTED THIS MORNING
AND CONTINUES TO FALL. THE FLOOD WARNING WAS CANCELLED AND DOWNGRADED
TO A FLOOD ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY ****.

&&

KYC189-091801-
/O.CAN.KJKL.FL.W.0013.000000T0000Z-090510T0343Z/
/BOOK2.1.ER.090509T0958Z.090509T1100Z.090509T1401Z.NO/
131 PM EDT SAT MAY 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE.
* AT 1 PM SATURDAY THE STAGE WAS 25.8 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* AT 27.0 FEET...LOW LYING AREAS FLOOD
  THIS CREST COMPARES TO A PREVIOUS CREST OF 27.6 FEET ON 
  DECEMBER 1 2004.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 8, 7:55 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 8, 7:55 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT FRI MAY 8 2009

.MESOSCALE ANALYSIS...UPDATE

MAJORITY OF THE SVR WX HAS MOVED EAST OF THE CWFA AND WHAT WE HAVE
LEFT IS A SERIES OF SUPER CELLS TRACKING TO THE EAST THRU THE SRN
HALF OF OUR CWFA. THE SVR TSRA WATCH FOR THE NRN COUNTIES WILL BE
ALLOWED TO EXPIRE AT 8 PM. WILL CONTINUE THE TOR WATCH FOR THE SRN
HALF WHERE THE BEST DISCRETE STORMS ARE AND WHERE THE WARNINGS
PERSIST.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH SATURDAY/

STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS
AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY.
LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN
KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION
NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS
UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS
TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY
THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL
SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN
ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH
FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS
AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A
HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF
OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS
AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A
COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END
DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN
KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA
RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND.

.LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/

EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE
PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING
AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF
THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN
BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND
TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY
BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER
40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY
MON BUT QPF SHOULD BE LIGHT.

HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED
MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE
FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS
TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH
TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE
CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE
GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO
ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE
PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE
NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN
EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE.

&&

.AVIATION.../00Z TO 24Z/

THUNDERSTORM COMPLEX IS MAKING A FINAL PUSH THROUGH EAST KENTUCKY
THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
AREA DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. THERE MAY BE
A TEMPORARY BREAK IN SHOWER ACTIVITY DURING THE EVENING...BUT THE
APPROACH AND PASSAGE OF A COLD FRONTAL BOUNDARY WILL KEEP THE THREAT
OF PRECIPITATION GOING THROUGH THE BULK OF THE OVERNIGHT. THIS FRONTAL
BOUNDARY WILL SWEEP ANY LINGERING PRECIP SOUTHWARD OUT OF THE AREA
BY MID MORNING TO MID DAY SATURDAY. WENT WITH PREDOMINANT MVFR
CONDITIONS...BUT CAN NOT RULE OUT A FEW BREAKS INTO VFR RANGE...
ESPECIALLY DURING THE FIRST SEVERAL HOURS OF THE TAF. WINDS INCREASE
FROM THE WEST...NORTHWEST BEHIND THE FRONTAL BOUNDARY SATURDAY AS
PRECIPITATION TAPERS OFF.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ068-069-079-080-
083>088-110-112>118-120.

&&

SHORT TERM...RAY/DUSTY
LONG TERM....DUSTY
AVIATION...RAY
Hazardous weather outlook, May 8, 11:48 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1148 PM EDT FRI MAY 8 2009

KYZ058>060-068-069-079-080-083>088-104-106>120-100700-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1148 PM EDT FRI MAY 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 7 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME THUNDERSTORMS COULD
PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE
RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND
COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH
FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL
CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST
FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY
INSTANCES OF STORM DAMAGE.

KYZ044-050>052-100700-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
1148 PM EDT FRI MAY 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ANY ADDITIONAL RAINFALL COULD
BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS
THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN
ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO
RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE.

RAY/DUSTY

In the hours before

Local storm report, May 8, 10:02 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     FLASH FLOOD      ANNVILLE                37.32N 83.96W
05/08/2009                   JACKSON            KY   TRAINED SPOTTER

            NUMEROUS LOCATIONS ON HWY 30 HAS WATER FLOWING ACROSS IT.

&&

DSTAMPER
Local storm report, May 8, 10:39 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1039 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     FLASH FLOOD      2 NW PIKEVILLE          37.50N 82.54W
05/08/2009                   PIKE               KY   EMERGENCY MNGR

            WATER IS FLOWING OVER THE ROAD AT 350 LYKINS CREEK.

&&

SCHOETTMER
Local storm report, May 8, 10:46 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     3 NE COAL RUN           37.54N 82.52W
05/08/2009                   PIKE               KY   EMERGENCY MNGR

            POWERLINES ARE DOWN ALONG COWPEN ROAD JUST ABOVE RIGHT
            FORK.

&&

SCHOETTMER
Local storm report, May 8, 10:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      IDA MAY                 37.52N 83.77W
05/08/2009                   LEE                KY   BROADCAST MEDIA

            FOUR FEET OF WATER WAS IN HOUSES IN THE COMMUNITY OF IDA
            MAY.

&&

SCHOETTMER
Local storm report, May 8, 10:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1051 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     FLOOD            LANGLEY                 37.53N 82.79W
05/08/2009                   FLOYD              KY   PUBLIC

            STREAMS WERE FLOWING INTO BUILDINGS.

&&

SCHOETTMER
Local storm report, May 8, 10:58 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     FLASH FLOOD      LANGLEY                 37.53N 82.79W
05/08/2009                   FLOYD              KY   PUBLIC

            STREAMS WERE FLOWING INTO BUILDINGS.

&&

SCHOETTMER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:00 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry30 min
May 8, 8:08 PM EDTTornado WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more37 min
May 8, 8:23 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Powell, Wolfe37 min
May 8, 8:30 PM EDTFlash Flood WarningJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more3 hr
May 8, 8:37 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Perry23 min
May 8, 8:39 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry3 hr
May 8, 8:55 PM EDTRiver Flood AdvisoryJKLWhitley27 hr
May 8, 8:59 PM EDTTornado WarningJKLHarlan, Knott, Leslie, Letcher, Perry31 min
May 8, 9:03 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan, Wolfe19 min
May 8, 10:00 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more4 hr
May 8, 11:29 PM EDTFlash Flood WarningJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more3 hr
May 9, 1:58 AM EDTFlash Flood Warning EmergencyJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more3 hr
May 9, 2:07 AM EDTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more6 hr
May 9, 2:17 AM EDTAreal Flood WarningJKLFloyd, Knott, Leslie, Letcher, Perry, Pike6 hr
May 9, 2:28 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin32 min
May 9, 2:56 AM EDTSevere Thunderstorm WarningJKLPike23 min
May 9, 3:00 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Martin, Pike30 min
May 9, 3:27 AM EDTRiver Flood WarningJKLBreathitt34 hr
May 9, 4:39 AM EDTFlash Flood Warning EmergencyJKLBreathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more3 hr
May 9, 4:47 AM EDTAreal Flood WarningJKLBreathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more3 hr
May 9, 5:34 AM EDTRiver Flood AdvisoryJKLPike21 hr
May 9, 6:01 AM EDTRiver Flood AdvisoryJKLFloyd20 hr
May 9, 6:01 AM EDTRiver Flood AdvisoryJKLJohnson40 hr
May 9, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more30 hr
May 9, 8:48 AM EDTRiver Flood AdvisoryJKLMagoffin5 hr
May 9, 1:22 PM EDTRiver Flood AdvisoryJKLOwsley10 hr
May 9, 1:39 PM EDTRiver Flood WarningJKLMagoffin19 hr
May 9, 1:46 PM EDTRiver Flood AdvisoryJKLLee63 hr
May 9, 1:51 PM EDTRiver Flood AdvisoryJKLEstill3 days
May 9, 3:30 PM EDTAreal Flood WarningJKLPowell28 hr

Nearby

River Flood Warnings in Kentucky, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.